Heavy Rain, Jim Hogg
- When
- April 11, 7:20 PM CST to 9:05 PM CST
- Where
- Jim Hogg County, 0.18 mi ESE of Hebbronville
- Reported by
- COOP Observer
- Coordinates
- 27.319, -98.677
COOP observer in Hebbronville reported 2.60 inches of rain.
Showers and thunderstorms developed across the region along leftover boundaries from prior convection earlier in the day. 6 inches.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BRO wrote it up.
Showers and thunderstorms developed across the region along leftover boundaries from prior convection earlier in the day. Some of this activity produced periods of heavy rainfall across Hebbronville, ranging from 1.5 to 2.6 inches. This heavy rainfall led to some standing water in low lying intersections in the city.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Apr 11, 5:13 PM CST, 2 hours 7 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 613 PM CDT Tue Apr 11 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...VFR/MVFR is expected through the next 24 hours. Moderate to breezy winds at the surface are anticipated. Strong to severe convection should stay north of the three major aerodromes but will be monitored through the next several hours just the same. && .PREV DISCUSSION... /issued 323 PM CDT Tue Apr 11 2017/ SHORT TERM (Tonight through Wednesday Night): A weak impulse in the 500mb flow is currently making its way through South Texas early this afternoon, which has aided in thunderstorm development across the Austin/San Antonio areas. At the surface, a weakening stationary front is draped from near Del Rio through Southeast Texas. Most of the focus for strong storms and heavy rain has been well to our north. Across Deep South Texas, convective models still are holding onto the possibility of development across Deep South Texas later this afternoon. Due to a wide range in model solutions, however, the forecast continues to be fairly difficult to pinpoint. Several model soundings for this evening show favorable profiles for gusty winds and hail with MLCAPE values of 2000-2500 J/kg and fairly steep mid-level lapse rates of around 8 C/km. Precipitable Water values are also around 1.6 to 1.7 inches, which is well above normal for mid April, so any storms that develop could produce locally heavy rainfall. The uncertainty, though, is if storms can make it this far south with less upper level support for initiation. The reliance may have to be on any surface boundary collisions with outflow boundaries, which would trigger thunderstorm development. With that said, it appears the main window of opportunity will be from the 00Z to 06Z time frame late this evening with greater chances of strong storms being in the Northern Ranchlands. The Storm Prediction Center continues to place the northern half of the CWA in a Marginal Risk of severe storms. Wednesday, mid-level ridging will build across the Southern Plains along with very dry air moving in from 700 to 400mb. This will hinder precipitation chances through the day. Temperatures are expected to be near or just above normals with warm overnight lows in the upper 60s. LONG TERM (Thursday through Tuesday): Moisture will increase across west Texas and the TX panhandle Thursday as a 500mb shortwave trough moves across northwest TX. 500mb ridge across the northwest Gulf coast should provide subsidence across south TX Thursday before the upper level ridge moves eastward across the northern Gulf coast. Moisture is progged to increase across northeast Mexico and southwest TX Friday as a result. Will keep isolated rain chances confined to the western portions of the CWA Thursday and mention isolated showers and thunderstorms across the rest of the CWA Friday. Rain chances will diminish in the wake of the upper level shortwave trough moving across east TX Saturday. A slight chance of showers and thunderstorms is expected Sun night into Monday as another 500mb shortwave trough moves across west and southwest TX towards the end of the forecast period. MARINE (Now through Wednesday night): Light to moderate winds and elevated seas continue across the Lower Texas Coastal waters this afternoon. Small craft should exercise caution as seas remain around 6 feet. This will continue through Wednesday night as high pressure remains over the northern Gulf of Mexico. Thursday through Sunday...Light to moderate southeast winds will prevail across the coastal waters Thursday with surface high pressure across the northeast United States extending southward into the southeast U.S. and Gulf of Mexico. The pressure gradient increases across the lower Texas coast Friday with low pressure developing on the lee side of the Rockies. Moderate southeast winds will prevail across the western Gulf of Mexico Friday through Sunday. && .BRO WATCHES/WARNINGS/ADVISORIES...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV
Hazardous Weather Outlook National Weather Service Brownsville TX 450 PM CDT Tue Apr 11 2017 TXZ248>257-122200- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 450 PM CDT Tue Apr 11 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight ISOLATED TO SCATTERED THUNDERSTORMS...SOME POSSIBLY STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS...ARE POSSIBLE. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...Wednesday through Monday AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES THROUGHOUT THE ENTIRE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-122200- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 450 PM CDT Tue Apr 11 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...Wednesday through Monday NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
2 heavy rain. Local standard time, as filed.
COOP observer in Hebbronville reported 2.60 inches of rain.
Jim Hogg County Sheriffs Office reported flooding at the intersections of Linar and Smith, Mesquite and Smith, and Viggie and Smith.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2017Every state in 2017This day in weather historyWarnings in Texas, April 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 692625, 692624.